MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PRSTHSS,KNEE,PTLLOFMROTIBL,SMI-CNSTRND,CMNTD,POLYMER/MTAL/POLYMER

SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PRSTHSS,KNEE,PTLLOFMROTIBL,SMI-CNSTRND,CMNTD,POLYMER/MTAL/POLYMER
Catalog Number 71926225
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had an arthrocentesis of right knee due to chronic pain.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the manufacturing records for the listed batches did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batches.The clinical/ medical evaluation concluded that the results from the arthrocentesis revealed a crp level of 10.00mg/l.All other labs where within normal limits.There was no indication of any medical interventions provided to address the elevated crp.C-0231325, c-0232561, c-0232564, c-0232613: the x-rays provided taken years after the elevated crp provided had the suspicion of the loosening of the tibial or femoral components of right tka.Details regarding the patient¿s weight-bearing status, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported pain cannot be determined.However, the loosening of the components could have been a contributing factor to the reported pain.C-0232078, c-0232617, c-0232619, c-0232620: although a fluoroscopically guided right tka aspiration was performed two months post revision no result were provided for review.Therefore, were unable to confirm an infection as a contributory factor.The patient impact beyond the reported pain cannot be determined.No further clinical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, these complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GEN II RESURF PATELLA 38MM
Common Device Name
PRSTHSS,KNEE,PTLLOFMROTIBL,SMI-CNSTRND,CMNTD,POLYMER/MTAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8349629
Report Number1020279-2019-00682
Device Sequence Number183273
Product Code JWH
UDI-Device Identifier00885556043998
UDI-Public00885556043998
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Catalogue Number71926225
Device Lot Number14DM21757
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR